Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 18, 2008, 3:56 AM MDT for 9 counties in Idaho. It took effect at Jul 18, 2008, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2008, 3:56 AM MDT (09:56 UTC)
- In effect from
- Jul 18, 2008, 12:00 PM MDT
- Expired
- Jul 18, 2008, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 180956 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MDT FRI JUL 18 2008 IDZ409-410-412-477-182300- /O.UPG.KPIH.FW.A.0004.080718T1800Z-080719T0400Z/ /O.NEW.KPIH.FW.W.0004.080718T1800Z-080719T0400Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 356 AM MDT FRI JUL 18 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR IDAHO ZONES 409 410 412 AND 477 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A COLD FRONT ALOFT WILL ARRIVE THE AREA THIS AFTERNOON. THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES IS EXPECTED TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KPIH 190341 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 941 PM MDT FRI JUL 18 2008 IDZ409-410-412-477-190445- /O.EXP.KPIH.FW.W.0004.000000T0000Z-080719T0400Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 941 PM MDT FRI JUL 18 2008 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR IDAHO ZONES 409 410 412 AND 477... THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. GUSTY WINDS HAVE SUBSIDED OVER ALL ZONES AND RELATIVE HUMIDITIES ARE ON THE INCREASE. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 18, 2:53 AM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 18, 2:53 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 253 AM MDT FRI JUL 18 2008 .DISCUSSION...SATELLITE AND RADAR SHOW CLOUDS/ISOLD TSTORMS MOVING AWAY FROM ALONG THE DIVIDE THIS MORNING. SOME CLOUDS STARTING TO DEVELOP OVER WEST CENTRAL IDAHO IN ADVANCE OF THE NEXT WAVE MOVING TOWARD OUR AREA. CURRENT FCST STILL CALLS FOR ISOLD TO SCTD TSTORMS BY LATE MORNING INTO THE AFTN AND EVENING ACROSS THE MTNS. THE FAVORED AREAS FOR DEVELOPMENT AGAIN WILL BE ACROSS THE CENTRAL MTNS AND ALONG THE MT/WY BORDERS. LOCALLY HEAVY RAIN/DOWNPOURS WERE SEEN AGAIN YESTERDAY ACROSS THE NORTHERN MTNS. THE NAM INCREASE KEEPS PW VALUES SIMILAR AND IN SOME CASES ACTUALLY INCREASE THEM TO NEAR 1 INCH THIS AFTN. ON THE OTHER HAND...GFS IS THE OPPOSITE WITH SIMILAR TO LOWER VALUES. 0Z SOUNDINGS SHOWED .45 TO .7 INCH PW VALUES TO THE WEST LAST NIGHT SO THINK THERE WILL BE SOME MOISTURE AVAILABLE FOR LOCALLY HEAVY DOWNPOURS AGAIN. SEVERE PARAMETERS INDICATE SUFFICIENT SHEAR/BULK SHEAR AND SOME CAPE ACROSS THE NORTH. LAPSE RATES WOULD BE SUFFICIENT FOR HAIL PRODUCTION. SPC DAY OUTLOOK BRINGS THE 5 PERCENT SEVERE HAIL/WIND TO YELLOWSTONE PARK. ALL OF THIS WOULD LEAD TO STRONGER STORMS WITH GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS NEAR THE DIVIDE UP NORTH. IT APPEARS THE SEVERE THREAT IN EASTERN IDAHO IS MINIMAL AT THIS TIME...BUT BEARS WATCHING. THE WEATHER SHOULD CLEAR UP QUICKLY AFTER SUNSET WITH A DRY START TO THE WEEKEND. WARMER WEATHER IS EXPECTED ON SAT AND SUN..ALTHOUGH WE SHOULD SEE SOME CLOUDS AND A POSSIBLE ISOLD TSTORM BY SUN. MODELS DO AGREE ON OPENING UP THE MONSOONAL FLOW ACROSS THE WESTERN STATES. HOWEVER...THE MODELS DISAGREE ON HOW TO HANDLE DAY TO DAY ISSUES ESPECIALLY FOR EARLY NEXT WEEK WITH A SYSTEM MOVING ASHORE LATE IN THE WEEKEND. THE OVERALL TREND THOUGH WILL BE A FOR A LITTLE COOLER WEATHER ONCE THE MONSOON FLOW TAKES SHAPE AND FOR TSTORMS EACH DAY. UNTIL BETTER DETAIL AND AGREEMENT ARISES FROM THE MODELS...KEPT VALLEY LOCALES DRY/STORM FREE. KEYES && .AVIATION...A SURFACE COLD FRONT WILL CROSS SOUTHEAST IDAHO BETWEEN 18 AND 03Z. GUSTY WEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL ACCOMPANY THE FRONT. ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS AS WELL FRIDAY. && .FIRE WEATHER...THE FIRE WEATHER WATCH FOR 409 410 412 AND 477 HAS BEEN UPGRADED TO RED FLAG WARNING FOR THIS AFTERNOON. EXPECT GUSTY WINDS ASSOCIATED WITH AN APPROACHING COLD FRONT TO COMBINE WITH LOW RELATIVE HUMIDITIES AND CRITICAL FUEL LEVELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. ISOLD TO SCTD THUNDERSTORMS COULD POSE A PROBLEM FOR LIGHTNING STARTS ACROSS NORTHERN ZONES BY LATE MORNING INTO THIS EVENING. A FEW STORMS ARE POSSIBLE FARTHER SOUTH IN THE MTNS BUT THE THREAT WILL BE HIGHEST ACROSS THE NORTHERN AND CENTRAL MTNS. && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR IDZ409-410-412-477. LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Jul 17, 4:05 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 405 AM MDT THU JUL 17 2008 IDZ017>025-031-032-181015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 405 AM MDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED DURING THE AFTERNOON AND TONIGHT ACROSS THE MOUNTAINS. THE NORTHERN AND CENTRAL MOUNTAINS WILL BE THE FAVORED AREAS FOR DEVELOPMENT. LOCALIZED DOWNPOURS AND GUSTY DOWNBURST WINDS IN THE 35 TO 45 MPH RANGE ARE POSSIBLE. THE STRONGER STORMS DO HAVE THE POTENTIAL OF PRODUCING GUSTS IN EXCESS OF 50 MPH...HOWEVER NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST ONCE AGAIN FOR THE HIGHER ELEVATIONS. THE FAVORED AREAS FOR DEVELOPMENT WILL BE THE NORTHERN AND CENTRAL MOUNTAINS. LOCALIZED DOWNPOURS AND GUSTY DOWNBURST WINDS WILL BE THE MAIN THREATS. SOME OF THE STRONGER STORMS NEAR THE DIVIDE HAVE THE POTENTIAL FOR PRODUCING GUSTS APPROACHING SEVERE LIMITS. WINDS WILL ALSO INCREASE ON FRIDAY ACROSS ALL OF EASTERN IDAHO. A LAKE WIND ADVISORY IS ANTICIPATED FOR AMERICAN FALLS RESERVOIR. THE COMBINATION AND LOW AFTERNOON RELATIVE HUMIDITIES HAS LED TO A FIRE WEATHER WATCH FOR PARTS OF CENTRAL AND EASTERN IDAHO. PLEASE SEE RFWPIH FOR DETAILS. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL SUBSIDE ON SATURDAY...BUT WILL RETURN BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.